Alert archive / Alabama / Tornado Warnings in 2010

Tornado Warning 12, NWS Birmingham, AL

April 24, 2010Hale County, Marengo County, Sumter County, Alabama

NWS Birmingham, AL issued this tornado warning at Apr 24, 2010, 11:01 AM CDT for Hale County, Marengo County, Sumter County, Alabama. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2010, 11:01 AM CDT (16:01 UTC)
Expired
Apr 24, 2010, 11:45 AM CDT
In force
44 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Hale County, AL, Marengo County, AL, Sumter County, AL

The radar

The Birmingham radar (KBMX), 121 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 11:11 AM CDTTSTM WND DMGDemopolis, ALSEVERAL TREES AND POWER LINES DOWN IN AND AROUND DEMOPOLIS. SOME MINOR DAMAGE WAS REPORTED AT THE CITY LANDING. WIND GUST AT DEMOPOLIS WAS MEASURED AT 71 MPH. POSSIBLE TORNADO AND STRAIGHT LINE WINDS.
Apr 24, 11:25 AM CDTTSTM WND DMG9 Ene Demopolis, ALTWO POWER POLES WERE SNAPPED OFF APPROXIMATELY 2 MILES NORTH OF THE INTERSECTION OF HIGHWAY 80 AND HIGHWAY 69 IN SOUTHERN HALE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 8:01 AM CDTTornado Watch PDSSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 4.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 387 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
276 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
387 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

613 
WFUS54 KBMX 241601
TORBMX
ALC065-091-119-241645-
/O.NEW.KBMX.TO.W.0012.100424T1601Z-100424T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1101 AM CDT SAT APR 24 2010

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN MARENGO COUNTY IN SOUTHWEST ALABAMA...
  THIS INCLUDES THE CITY OF DEMOPOLIS...
  SOUTHERN HALE COUNTY IN WEST CENTRAL ALABAMA...
  SOUTHEASTERN SUMTER COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 1145 AM CDT

* AT 1056 AM CDT...THE NATIONAL WEATHER SERVICE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTH OF       
  COATOPA...MOVING EAST AT 50 MPH. THIS STORM HAS A HISTORY OF       
  PRODUCING DAMAGE ON THE GROUND WITH A CONFIRMED TORNADO.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  JEFFERSON...PIN HOOK...CHICKASAW STATE PARK...ARCOLA...DAYTON...
  FAUNSDALE AND NEWBERN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SATURDAY AFTERNOON
FOR ALABAMA.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3256 8787 3253 8786 3255 8785 3254 8781
      3253 8781 3255 8779 3259 8778 3257 8776
      3260 8774 3266 8752 3233 8754 3231 8808
      3248 8815
TIME...MOT...LOC 1601Z 253DEG 42KT 3242 8800

$$

27
2 follow-up statements
883 
WWUS54 KBMX 241619
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1119 AM CDT SAT APR 24 2010

ALC065-091-119-241645-
/O.CON.KBMX.TO.W.0012.000000T0000Z-100424T1645Z/
MARENGO AL-SUMTER AL-HALE AL-
1119 AM CDT SAT APR 24 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR SOUTHERN
HALE...EAST CENTRAL SUMTER AND NORTHERN MARENGO COUNTIES...

AT 1115 AM CDT...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A
TORNADO.  THIS TORNADO WAS LOCATED NEAR OLD SPRING HILL...OR NEAR 
DEMOPOLIS...MOVING EAST AT 50 MPH. DAMAGE HAS BEEN REPORTED WITH 
THIS TORNADO.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARCOLA...GALLION...DAYTON...CEDARVILLE...FAUNSDALE...LANEVILLE AND
NEWBERN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SATURDAY AFTERNOON
FOR ALABAMA.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3256 8787 3253 8786 3255 8785 3254 8782
      3253 8781 3255 8779 3259 8778 3257 8776
      3260 8774 3266 8752 3233 8754 3232 8791
      3251 8800
TIME...MOT...LOC 1619Z 253DEG 42KT 3248 8776

$$

27
687 
WWUS54 KBMX 241632
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1132 AM CDT SAT APR 24 2010

ALC065-091-119-241642-
/O.CAN.KBMX.TO.W.0012.000000T0000Z-100424T1645Z/
MARENGO AL-SUMTER AL-HALE AL-
1132 AM CDT SAT APR 24 2010

...THE TORNADO WARNING FOR SOUTHERN HALE...EAST CENTRAL SUMTER AND
NORTHERN MARENGO COUNTIES IS CANCELLED...

THE STORM HAS MOVED OUT OF THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SATURDAY AFTERNOON
FOR ALABAMA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3256 8787 3253 8786 3255 8785 3254 8782
      3253 8781 3255 8779 3259 8778 3257 8776
      3260 8774 3266 8752 3233 8754 3232 8791
      3251 8800
TIME...MOT...LOC 1632Z 253DEG 42KT 3252 8759

$$

27

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 24, 6:38 AM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Apr 24, 6:38 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
638 AM CDT SAT APR 24 2010

.UPDATE...12Z AVIATION DISCUSSION.

&&

..DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED TODAY...

SHORT TERM...TODAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS ARE ONGOING THIS MORNING ACROSS CENTRAL
ALABAMA...WITH ADDITIONAL REDEVELOPMENT EXPECTED LATER THIS MORNING
AND LASTING THROUGH MUCH OF TONIGHT. ALMOST ALL OF CENTRAL ALABAMA
IS IN A MODERATE RISK TODAY...WITH A LARGE PORTION OF CENTRAL AND
WESTERN LOCATIONS IN A HIGH RISK.

A SURFACE LOW WILL RAPIDLY STRENGTHEN TO OUR WEST TODAY AS IT MOVES
NORTHEAST OUT OF TEXAS TOWARD THE MISSISSIPPI RIVER VALLEY. THIS
WILL PUT CENTRAL ALABAMA IN A PRIME LOCATION FOR LONG LIVED
SUPERCELL THUNDERSTORMS AND TORNADOES...ESPECIALLY BY MIDDAY AS THE
AIRMASS ACROSS THE AREA BECOME INCREASINGLY UNSTABLE. IN
ADDITION...AS THE LOW STRENGTHENS...WINDS WILL BE RATHER GUSTY FROM
THE SOUTH TODAY AND A WIND ADVISORY WILL BE NECESSARY FOR ALL
COUNTIES BEGINNING AT 9 AM.

A MESOSCALE DISCUSSION WITH DETAILS ON TODAY AND TONIGHT WILL BE OUT
SOON. CONTINUE TO CHECK OUR HAZARDOUS WEATHER OUTLOOK AND SHORT
TERM PRODUCTS /GRAPHICASTS/ FOR UPDATES THROUGH THE DAY.

.LONG TERM...MONDAY THROUGH FRIDAY.

CLOSED LOW WILL ROTATE ACROSS THE OHIO RIVER VALLEY MONDAY AS IT
SLOWLY WEAKENS. WEAK ENERGY ROTATING AROUND THE BASE OF THE LOW WILL
INCREASE CLOUD COVER ACROSS THE NORTH MONDAY. COULD BRING SOME LIGHT
RAIN AS WELL...BUT FOR NOW WILL NOT MENTION ANY WX. CLOSED
LOW WILL MOVE OFF THE ATLANTIC COAST AND BE ABSORBED BY LONGWAVE
TROUGH. A SHORT WAVE WILL WORK ITS WAY SOUTHEASTWARD ON THE BACK
SIDE OF THE TROUGH TUESDAY. WILL CARRY AN INCREASE IN CLOUD
COVER...BUT FEATURE SHOULD NOT HAVE ENOUGH MOISTURE WITH IT TO
WARRANT POPS.

RIDGING BUILDS ACROSS MUCH OF THE CENTRAL AND EASTERN CONUS FOR THE
REMAINDER OF NEXT WEEK. RIGHT NOW...THE NEXT WEATHER SYSTEM WILL
AFFECT THE AREA NEXT WEEKEND.

SLIGHTLY COOLER TEMPS EXPECTED FOR THE FIRST HALF OF THE WEEK...WITH
HIGHS IN THE 70S. NEAR OR SLIGHTLY ABOVE NORMAL TEMPS RETURN FOR THE
END OF THE WEEK.

14

&&

.AVIATION...12Z TAF DISCUSSION.

THE FIRST ROUND OF SHOWERS AND THUNDERSTORMS HAS ALREADY MOVED
THROUGH THE AREA THIS MORNING.  SOME STORMS ARE LINGERING ACROSS THE
SOUTHEAST...BUT ONLY ISOLATED SHOWERS SHOULD AFFECT ALL TAF SITES
OVER THE NEXT COUPLE OF HOURS. CIGS ARE HOVERING BETWEEN MVFR AND
IFR AND WILL LIKELY CONTINUE TO DO SO THROUGH LATE
MORNING...WITH MVFR CIGS PREVAILING THROUGH THE REMAINDER OF
THE FORECAST PERIOD.

THE SECOND ROUND OF SHOWERS AND THUNDERSTORMS IS BEGINNING TO TAKE
SHAPE ACROSS CENTRAL MISSISSIPPI.  THIS ACTIVITY WILL PUSH EASTWARD
DURING THE DAY...AND WILL INCREASE IN COVERAGE AND INTENSITY BY MID
AFTERNOON. WIDESPREAD SEVERE WEATHER IS EXPECTED THROUGH THE
AFTERNOON AND EVENING...WITH ALL MODES OF SEVERE WEATHER POSSIBLE.

SOUTHEASTERLY WINDS WILL ALSO INCREASE THROUGH THE AFTERNOON...WITH
SUSTAINED WINDS OF 10 TO 15 KNOTS AND GUSTS REACHING UPWARDS OF 25
KNOTS. WINDS WILL SUBSIDE AND BECOME SOUTHWESTERLY ONCE THE COLD
FRONT PASSES THROUGH TONIGHT.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA
IS BEING MONITORED FOR ACCURACY.

19

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     73  58  76  55  70 / 100  90  10  10  10
ANNISTON    74  62  79  57  73 / 100  90  10  10  10
BIRMINGHAM  75  59  79  57  73 / 100  80  10  10  10
TUSCALOOSA  77  60  80  55  75 / 100  60  10  10  10
CALERA      75  62  79  57  74 / 100  80  10  10  10
AUBURN      74  60  78  55  72 / 100  80  20  10  10
MONTGOMERY  79  63  81  57  77 / 100  80  10  10  10
TROY        78  63  81  55  77 / 100  80  20  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CDT TONIGHT FOR
THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...
BULLOCK...CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...
CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...
HALE...JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...
MARION...MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...
RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.

&&
Hazardous weather outlook, Apr 24, 6:31 AM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
631 AM CDT SAT APR 24 2010

ALZ011>015-017>050-251200-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
631 AM CDT SAT APR 24 2010

...HIGH RISK OF SEVERE THUNDERSTORMS AND TORNADOES TODAY AND
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE TODAY AND
TONIGHT...INCLUDING TORNADOES...DAMAGING WIND...LARGE HAIL...AND
LOCALIZED FLOODING. ALTHOUGH ISOLATED SEVERE STORMS WILL BE POSSIBLE
THROUGH THE  MORNING HOURS...THE GREATEST SEVERE WEATHER POTENTIAL
WILL INCREASE BY LATE MORNING AND CONTINUE INTO THE OVERNIGHT
PERIOD. WIDESPREAD SEVERE STORMS SHOULD ENTER THE SOUTHWEST BY
12PM...NEAR THE INTERSTATE 65 CORRIDOR BY 2PM...AND FAR EASTERN
LOCATIONS BY 4 PM. THIS THREAT WILL END AS A COLD FRONT CROSSES THE
AREA...ENDING THE STORM THREAT AROUND 2AM IN THE WEST AND 6AM IN THE
EAST.

THIS HAS THE POTENTIAL TO BE A MAJOR TORNADO OUTBREAK WITH
LONG-TRACK TORNADOES ACROSS ALL OF CENTRAL ALABAMA. ALL INTERESTS
ACROSS THE AREA SHOULD MONITOR THE LATEST FORECAST CONCERNING THIS
POTENTIALLY DANGEROUS WEATHER SYSTEM.

BREEZY CONDITIONS CAN BE EXPECTED AHEAD OF THE FRONT TODAY...WITH
SUSTAINED WINDS OF 17 TO 20 MPH AND GUSTS UP TO 30 MPH. A WIND
ADVISORY HAS BEEN ISSUED FOR ALL OF CENTRAL ALABAMA BEGINNING AT 9AM
THIS MORNING THROUGH MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY TODAY.

In the hours before

Local storm report, Apr 24, 9:02 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
902 AM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 AM     HAIL             ODENVILLE               33.69N 86.40W
04/24/2010  M0.88 INCH       ST. CLAIR          AL   LAW ENFORCEMENT

0444 AM     HAIL             BARTLETTS FERRY DAM     32.66N 85.09W
04/24/2010  E0.88 INCH       LEE                AL   AMATEUR RADIO

0554 AM     HAIL             4 NNE ROANOKE           33.20N 85.35W
04/24/2010  E0.75 INCH       RANDOLPH           AL   CO-OP OBSERVER

            PEA TO PENNY SIZE HAIL WAS REPORTED NEAR ROANOKE.

0725 AM     HAIL             1 SW BEDFORD            33.79N 88.22W
04/24/2010  E1.00 INCH       LAMAR              AL   EMERGENCY MNGR

0730 AM     HAIL             3 SE SNEAD              34.09N 86.36W
04/24/2010  E0.75 INCH       BLOUNT             AL   PUBLIC

            BETWEEN SNEAD AND ALTOONA

0745 AM     HAIL             2 N AURORA              34.15N 86.19W
04/24/2010  E1.00 INCH       ETOWAH             AL   PUBLIC

            NICKLE TO QUARTER SIZE HAIL REPORTED IN THE NEW UNION
            AREA.

0805 AM     HAIL             8 N REFORM              33.50N 88.02W
04/24/2010  E1.00 INCH       PICKENS            AL   PUBLIC

            QUARTER SIZE HAIL REPORTED IN PALMETTA.

0805 AM     HAIL             3 WSW HUEYTOWN          33.42N 87.05W
04/24/2010  E0.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            DIME TO PENNY SIZE HAIL IN THE ROCK CREEK AREA OF
            CONCORD.

0820 AM     HAIL             BANKSTON                33.67N 87.67W
04/24/2010  E0.75 INCH       FAYETTE            AL   EMERGENCY MNGR

            PENNY SIZE HAIL IN BANKSTON.

0855 AM     HAIL             GARDENDALE              33.67N 86.80W
04/24/2010  E0.25 INCH       JEFFERSON          AL   AMATEUR RADIO

            PEA SIZE HAIL NEAR INTERSECTION OF HWY 31 AND FIELDSTOWN
            ROAD.

&&

LINHARES
Local storm report, Apr 24, 9:04 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
904 AM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     TSTM WND DMG     BANKSTON                33.67N 87.67W
04/24/2010                   FAYETTE            AL   EMERGENCY MNGR

            TREE DOWN ON COUNTY ROAD 18E IN BANKSTON. CAR AND
            BUSINESS DAMAGED.

&&
Local storm report, Apr 24, 9:19 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
919 AM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     HAIL             CORDOVA                 33.76N 87.19W
04/24/2010  E0.88 INCH       WALKER             AL   TRAINED SPOTTER

            NICKEL SIZE HAIL IN CORDOVA.

&&
Local storm report, Apr 24, 10:09 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1009 AM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     TSTM WND DMG     ALICEVILLE              33.13N 88.16W
04/24/2010                   PICKENS            AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN NEAR ALICEVILLE. NUMEROUS
            POWER OUTAGES ALSO REPORTED IN PICKENS COUNTY.

&&

LINHARES
Local storm report, Apr 24, 10:49 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1049 AM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 AM     FUNNEL CLOUD     WARD                    32.36N 88.28W
04/24/2010                   SUMTER             AL   FIRE DEPT/RESCUE

            FUNNEL CLOUD REPORTED NEAR THE TOWN OF WARD...POSSIBLE
            TOUCHDOWN BUT NOTHING CONFIRMED AT THIS TIME.

&&

SUNGER
Local storm report, Apr 24, 10:54 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1054 AM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 AM     TORNADO          WARD                    32.36N 88.28W
04/24/2010                   SUMTER             AL   FIRE DEPT/RESCUE

            FIRE OFFICIALS HAVE CONFIRMED A TORNADO TOUCHDOWN NEAR
            WARD. THE TORNADO WAS OBSERVED WITH A PATH OF TREE
            DAMAGE.

&&

LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 1:15 AM CDTSevere Thunderstorm WarningBMXBarbour, Pike45 min
Apr 24, 1:18 AM CDTSevere Thunderstorm WarningBMXLowndes, Montgomery42 min
Apr 24, 3:24 AM CDTSevere Thunderstorm WarningBMXLamar, Pickens16 min
Apr 24, 4:15 AM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more20 hr
Apr 24, 4:31 AM CDTSevere Thunderstorm WarningBMXLee14 min
Apr 24, 7:06 AM CDTSevere Thunderstorm WarningBMXBlount, Etowah39 min
Apr 24, 7:26 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Pickens, Winston49 min
Apr 24, 7:57 AM CDTSevere Thunderstorm WarningBMXFayette, Greene, Hale, Pickens, Sumter, Tuscaloosa63 min
Apr 24, 8:01 AM CDTSevere Thunderstorm WarningBMXFayette, Marion, Tuscaloosa, Walker, Winston59 min
Apr 24, 8:13 AM CDTSevere Thunderstorm WarningBMXJefferson47 min
Apr 24, 8:16 AM CDTSevere Thunderstorm WarningBMXLamar, Marion, Winston44 min
Apr 24, 8:22 AM CDTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter14 min
Apr 24, 8:37 AM CDTSevere Thunderstorm WarningBMXBlount, Jefferson38 min
Apr 24, 8:47 AM CDTSevere Thunderstorm WarningBMXHale, Marengo, Perry, Sumter43 min
Apr 24, 8:56 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter35 hr
Apr 24, 8:56 AM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair19 min
Apr 24, 9:55 AM CDTSevere Thunderstorm WarningBMXGreene, Sumter65 min
Apr 24, 10:16 AM CDTSevere Thunderstorm WarningBMXMarengo, Sumter44 min
Apr 24, 10:23 AM CDTTornado WarningBMXMarengo, Sumter67 min
Apr 24, 10:40 AM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas, Perry50 min
Apr 24, 11:30 AM CDTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Perry45 min
Apr 24, 11:35 AM CDTTornado WarningBMXBibb, Greene, Hale, Perry40 min
Apr 24, 11:41 AM CDTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter49 min
Apr 24, 12:28 PM CDTSevere Thunderstorm WarningBMXMarengo19 min
Apr 24, 12:34 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Sumter41 min
Apr 24, 12:45 PM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas, Lowndes45 min
Apr 24, 1:17 PM CDTSevere Thunderstorm WarningBMXBibb, Hale, Tuscaloosa43 min
Apr 24, 1:45 PM CDTAreal Flood AdvisoryBMXHale, Tuscaloosa2 hr
Apr 24, 2:19 PM CDTAreal Flood AdvisoryBMXJefferson, Talladega116 min
Apr 24, 2:34 PM CDTTornado WarningBMXLamar41 min
Apr 24, 2:55 PM CDTFlash Flood WarningBMXJefferson3 hr
Apr 24, 3:10 PM CDTTornado WarningBMXFayette, Lamar, Marion20 min
Apr 24, 3:19 PM CDTFlash Flood WarningBMXLamar, Marion3 hr
Apr 24, 3:37 PM CDTSevere Thunderstorm WarningBMXMarion, Winston38 min
Apr 24, 3:59 PM CDTSevere Thunderstorm WarningBMXLamar46 min
Apr 24, 4:12 PM CDTFlash Flood WarningBMXWinston2 hr
Apr 24, 4:15 PM CDTSevere Thunderstorm WarningBMXWinston15 min
Apr 24, 4:23 PM CDTSevere Thunderstorm WarningBMXLamar, Pickens67 min
Apr 24, 4:33 PM CDTSevere Thunderstorm WarningBMXFayette, Marion, Walker, Winston57 min
Apr 24, 4:36 PM CDTTornado WarningBMXPickens42 min
Apr 24, 5:06 PM CDTSevere Thunderstorm WarningBMXFayette, Tuscaloosa54 min
Apr 24, 5:09 PM CDTTornado WarningBMXPickens40 min
Apr 24, 6:13 PM CDTFlash Flood WarningBMXLamar2 hr
Apr 24, 6:13 PM CDTTornado WarningBMXWalker, Winston17 min

Nearby

Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.